MAUDE Adverse Event Report: STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 702496
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned and matches the alleged failure.Device inspection revealed the following: the visual inspection has shown that the tip of the extractor is broken off and no fragment was returned.The breakage site inspection shows that the breakage is ductile in nature due to excessive lateral stress application, which can be confirmed as there was first a permanent material distortion occurring with subsequent breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to being user related.The breakage shows typical signs of an overload fracture caused by high torsional and lateral loads.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "the asnis 4.0 was broken during removal surgery.The doctor attempted to remove the broken screw using the extractor for 4.0 mm diameter in the asnis 4.0 extraction set, but the tip of the extractor was also broken (chipped).The broken extractor tip was removed eventually.However, only the head of the screw could be removed and the doctor closed surgical incision while the thread part of the screw was left in the patient's body.Only the shaft of the extractor will be returned from the facility.Broken tip of the extractor and head of the screw were disposed at the hospital after removal." additionally a 30 minute surgical delay was reported.

Brand Name
EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16628599
Report Number0008031020-2023-00121
Device Sequence Number11868845
Product Code LXH
UDI-Device Identifier04546540112415
UDI-Public04546540112415
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702496
Device Catalogue Number702496
Device Lot Number02237L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2023
Initial Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown